Alert archive / Missouri / Flash Flood Warnings in 2005

Flash Flood Warning 37, NWS Springfield, MO

June 7, 2005Oregon County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 7, 2005, 11:19 PM CDT for Oregon County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2005, 11:19 PM CDT (04:19 UTC)
Expired
Jun 8, 2005, 5:15 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Oregon County, MO

The radar

The Springfield radar (KSGF), 193 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 740 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
740 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1026 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 080423
FFWSGF
MOC149-081015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1119 PM CDT TUE JUN 7 2005

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  OREGON COUNTY IN MISSOURI.

* UNTIL 515 AM CDT.

* AT 1115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
  DOPPLER RADAR ESTIMATED 3 TO 4 INCHES OF RAIN HAD FALLEN IN THE
  HURRICANE CREEK AND WHITES CREEK BASINS OF NORTHEASTERN OREGON 
  COUNTY.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...GREER AND WILDERNESS.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE 
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME 
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR 
CREEKS.

LAT...LON 3681 9113 3651 9113 3652 9163 3687 9165

$$

BROWNING
4 follow-up statements
000 
WGUS73 KSGF 080443
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1137 PM CDT TUE JUN 7 2005

MOC149-081015-
OREGON MO-
1137 PM CDT TUE JUN 7 2005

...FLASH FLOOD WARNING CONTINUES FOR OREGON COUNTY UNTIL 515 AM
CDT...

AT 1132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING OVER NORTHEASTERN 
OREGON COUNTY. RADAR ESTIMATES INDICATED THAT UP TO 4 INCHES OF RAIN 
HAD ALREADY FALLEN NORTH OF GREER AND WILDERNESS IN THE HURRICANE 
CREEK AND WHITES CREEK BASINS. ADDITIONAL THUNDERSTORMS WERE 
DEVELOPING RAPIDLY OVER WESTERN AND SOUTHERN OREGON COUNTY.  

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...THAYER...COUCH...GREER...ROVER...AND WILDERNESS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING. THIS IS ESPECIALLY CRITICAL TO 
CAMPERS ALONG SMALL...FLASH FLOOD PRONE CREEKS.

$$
BROWNING
000 
WGUS73 KSGF 080543
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1243 AM CDT WED JUN 8 2005

MOC149-081015-
OREGON MO-
1243 AM CDT WED JUN 8 2005

...FLASH FLOOD WARNING CONTINUES FOR OREGON COUNTY UNTIL 515 AM
CDT...

AT 1230 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR 
ESTIMATED THAT 3 TO 5 INCHES OF RAIN HAD FALLEN IN THE HURRICANE 
CREEK AND WHITES CREEK BASINS OF NORTHEASTERN OREGON COUNTY. ANOTHER 
AREA OF HEAVY RAIN OCCURRED OVER THE WARM FORK AND ANTHONY BRANCH 
BASINS OF SOUTHWEST OREGON COUNTY...WHERE 1 TO 3 INCHES OF RAIN WERE 
ESTIMATED. 

THE HEAVIEST RAINFALL IS TAPERING OFF ACROSS THE WARNED AREA. 
HOWEVER...RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CONTINUE TO CAUSE 
FLOODING FOR MUCH OF THE OVERNIGHT HOURS. SOME LOCATIONS THAT WILL 
EXPERIENCE FLOODING INCLUDE...THAYER...GREER...AND WILDERNESS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

$$

SAW
000 
WGUS73 KSGF 080758
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
255 AM CDT WED JUN 8 2005

MOC149-081015-
OREGON MO-
255 AM CDT WED JUN 8 2005

...FLASH FLOOD WARNING CONTINUES FOR OREGON COUNTY UNTIL 515 AM
CDT...

WHILE THE RAIN HAS ENDED ACROSS THE WARNED AREA...RUNOFF FROM 
EARLIER HEAVY RAINFALL WILL CONTINUE FOR THE NEXT SEVERAL HOURS.  
THIS RUNOFF WILL LIKELY CONTINUE FLOODING OF LOW WATER CROSSINGS AND 
OTHER LOW SPOTS...ESPECIALLY ACROSS NORTHEASTERN PORTIONS OF OREGON 
COUNTY WHERE RADAR RAINFALL ESTIMATES OF 3 TO 5 INCHES WERE COMMON.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

$$

SAW
000 
WGUS73 KSGF 081020
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
519 AM CDT WED JUN 8 2005

MOC149-081024-
OREGON MO-
519 AM CDT WED JUN 8 2005

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR OREGON COUNTY HAS
BEEN ALLOWED TO EXPIRE...

RUNOFF CONTINUES FROM EARLIER HEAVY RAINFALL...LIKELY CONTINUING 
FLOODING OF LOW WATER CROSSINGS AND OTHER LOW SPOTS ACROSS OREGON 
COUNTY.  THEREFORE...A NEW FLOOD WARNING WILL BE IN EFFECT THROUGH 
MUCH OF THE MORNING HOURS. 

$$

SAW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 6:08 PM CDT, 5 hours 11 minutes earlier.

Area forecast discussion, Jun 7, 6:08 PM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
608 PM CDT TUE JUN 7 2005

.DISCUSSION...

MAIN FOCUS THROUGH THE PERIOD WILL BE WITH THUNDERSTORM CHANCES.

ATMOSPHERE FAIRLY UNSTABLE ACROSS SOUTHEAST KANSAS AND WESTERN
MISSOURI EARLY THIS AFTERNOON WITH SURFACE TEMPERATURES FROM THE MID
TO UPPER 80S AND DEW POINTS FROM THE UPPER 60S TO LOW 70S.  FURTHER
EAST...A THUNDERSTORM COMPLEX WHICH PUSHED ACROSS EAST CENTRAL AND
SOUTH CENTRAL MISSOURI HAS KEPT TEMPERATURES IN THE MID TO UPPER
70S.  CAPES ACROSS SOUTHWEST MISSOURI AND SOUTHEAST KANSAS THIS
AFTERNOON WERE FROM 2500 TO 3500 J/KG AND HAS AIDED IN SCATTERED
CONVECTION EARLY THIS AFTERNOON.  IN ADDITION TO THE
INSTABILITY...REMNANT OUTFLOW BOUNDARIES IN SOUTHERN MISSOURI AND A
COUPLE OF CONVECTIVE INDUCED VORT MAXES PUSHING EAST OUT OF KANSAS
AND OKLAHOMA WILL AID IN THIS AFTERNOON AND EVENINGS CONVECTIVE
DEVELOPMENT.  DRY AIR ALOFT NOTED FROM 12Z SGF SOUNDING AND MAY
PROMOTE SEVERE DOWNDRAFT POTENTIAL HOWEVER MOST STORMS ARE EXPECTED
TO REMAIN BELOW THE SEVERE LIMITS THIS AFTERNOON.

SOME OF THESE STORMS MAY LINGER ON INTO THE EVENING...HOWEVER MAIN
CONVECTIVE THREAT TONIGHT WILL REMAIN WELL TO THE NORTHWEST OF THE
AREA ALONG THE COLD FRONT.  SHOULD SEE DIMINISHING THUNDERSTORM
COVERAGE AND INTENSITY ACROSS THE CWA AFTER SUNSET WITH THE LOSS OF
DAYTIME HEATING.

MAIN UPPER LEVEL FLOW OVER THE NEXT SEVERAL DAYS WILL REMAIN OUT OF
THE SOUTHWEST WITH WARM AND HUMID CONDITIONS PERSISTING.  SHOULD SEE
DAILY HIGHS FROM THE UPPER 80S TO LOW 90S AND NIGHTTIME LOWS FROM
THE UPPER 60S TO MID 70S.  FRONT WILL LIKELY BECOME STATIONARY TO
THE NORTH AND WEST OF THE CWA WITH MAIN CONVECTION FOCUS ALONG THE
FRONT.  COULD SEE INSTABILITY BASED THUNDERSTORM ACTIVITY DURING THE
AFTERNOON/EVENING HOURS...ESPECIALLY ALONG ANY REMNANT OUTFLOW
BOUNDARIES OR WEAK UPPER DISTURBANCES MOVING ACROSS THE AREA IN THE
SOUTHWEST FLOW ALOFT.

THESE DAILY CHANCES OF THUNDERSTORMS LOOK TO CONTINUE THROUGH THE
UPCOMING WEEKEND AND ON MONDAY.  UPPER RIDGE BEGINS TO BUILD BACK
INTO THE AREA ON TUESDAY AND WILL KEEP THIS NEW PERIOD DRY FOR NOW.

LINDENBERG

&&

.AVIATION...

CONVECTION WILL LIKELY BE OVER BY 00Z TAF ISSUANCE. VFR CONDITIONS
EXPECTED OVERNIGHT INTO TOMORROW MORNING. AFTERNOON CONVECTION
POSSIBLE AGAIN TOMORROW...SO LATER TAFS MAY SEE THE NEED TO INCLUDE
A TEMPO TSRA GROUP.

BROWNING

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Jun 7, 9:45 PM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
945 PM CDT TUE JUN 7 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090300-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
945 PM CDT TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

ISOLATED THUNDERSTORMS PRODUCING CLOUD TO GROUND LIGHTNING...SMALL
HAIL AND GUSTY WINDS WILL CONTINUE AROUND ALTON AND EMINENCE IN
FAR SOUTH CENTRAL MISSOURI THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE EXTENDED PERIOD
AS A FRONTAL BOUNDARY MOVES INTO NORTHERN MISSOURI AND SEVERAL
UPPER DISTURBANCES PUSH THROUGH.

THE COMBINED HEAT AND HUMIDITY ON WEDNESDAY WILL ALLOW FOR HEAT
INDICES TO REACH THE UPPER 90S TO AROUND 102 DEGREES DURING THE
AFTERNOON ACROSS SOUTHEAST KANSAS AND INTO WESTERN MISSOURI.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

JLT

In the hours before

Local storm report, Jun 7, 6:30 PM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
630 PM CDT TUE JUN 07 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             LEBANON                 37.68N 92.67W
06/07/2005  1.00 INCH        LACLEDE            MO   EMERGENCY MNGR

CRAMER
Local storm report, Jun 7, 6:33 PM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
633 PM CDT TUE JUN 07 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND GST     LEBANON                 37.68N 92.67W
06/07/2005  70 MPH           LACLEDE            MO   EMERGENCY MNGR

            LACLEDE COUNTY EMERGENCY MANAGER REPORTED 70 MPH WIND
            GUSTS IN LEBANON.

CRAMER
Local storm report, Jun 7, 6:35 PM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
635 PM CDT TUE JUN 07 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0633 PM     TSTM WND DMG     LEBANON                 37.68N 92.67W
06/07/2005                   LACLEDE            MO   EMERGENCY MNGR

            70 MPH THUNDERSTORM WIND GUSTS DOWNED NUMEROUS TREES IN
            THE COMMUNITY OF LEBANON.

CRAMER
Local storm report, Jun 7, 6:42 PM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
642 PM CDT TUE JUN 07 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0639 PM     FLASH FLOOD      BOLIVAR                 37.62N 93.42W
06/07/2005                   POLK               MO   FIRE DEPT/RESCUE

            A NURSING HOME IN THE CITY OF BOLIVAR WAS FLOODED INTO.
            PATIENTS WERE EVACUATED.  SEVERAL HOMES WERE ALSO
            FLOODED IN BOLIVAR...QUANTITY UNKNOWN.

CRAMER
Local storm report, Jun 7, 6:44 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
644 PM CDT TUE JUN 07 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     AURORA                  36.97N 93.72W
06/07/2005                   LAWRENCE           MO   BROADCAST MEDIA

            SEVERE THUNDERSTORM WIND GUSTS DOWNED NUMEROUS TREES IN
            THE COMMUNITY OF AURORA.

CRAMER
Local storm report, Jun 7, 8:25 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
825 PM CDT TUE JUN 07 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     (TBN)FT LEONARD WOOD AAF37.75N 92.13W
06/07/2005                   PULASKI            MO   OTHER FEDERAL

            FORT LEONARD WOOD EOC REPORTED THAT THUNDERSTORM WIND
            GUSTS DOWNED A TREE.

CRAMER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:00 PM CDTSevere Thunderstorm WarningSGFPhelps58 min

Nearby

Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.